A 45-year-old member asked:
Disclaimer

will interferon and ribavirin cause depression?

2 doctor answers
Dr. Sidney Vinson
26 years experience Gastroenterology
It Can: One of the more worrisome side-effects of interferon therapy is depression. Suicidal ideation and suicide attempts are known to be associated with interferon therapy.
Answered on Dec 10, 2014
Dr. Cyma Khalily
34 years experience Psychiatry
YES!!: Certainly a side effect that they look for so yes. Immediately speak with physician.
Answered on Dec 9, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 40-year-old member asked:
Dr. Chad Morse
24 years experience Hepatology
Usually weight loss: Most people lose weight while on combination therapy for chronic hepatitis C because of flu-like or gi-related side effects. Interferon can interfere ... Read More
1
1 thank
A 46-year-old member asked:
Dr. Simon Tsiouris
22 years experience Infectious Disease
Yes: The side effects, especially anemia, can come on gradually and can get worse with continued use.
A 30-year-old member asked:
Dr. Neil Liebowitz
38 years experience Psychiatry
Yes: Interferon can make people feel fatigued and demonstrate symptoms of depression. Sometimes antidepressants help. Discuss with your md.
1
1 thank
A 30-year-old member asked:
Dr. Donald Haupt
48 years experience Psychiatry
Yes: Copegus (ribavirin) is usually given with Pegasys (peg interferon) to treat tough illness, and they are tough meds with tough side effects, but they o ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month